Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Baltimore/Washington

July 31, 2012Berkeley County, West Virginia

NWS Baltimore/Washington issued this special weather statement at Jul 31, 2012, 9:21 PM EDT for Berkeley County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 9:21 PM EDT (01:21 UTC)
Expired
Jul 31, 2012, 10:00 PM EDT
In force
39 min
Issued by
NWS Baltimore/Washington

County Berkeley County, WV

The radar

The Sterling radar (KLWX), 70 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WWUS81 KLWX 010121
SPSLWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
921 PM EDT TUE JUL 31 2012

MDZ003-WVZ051>053-010200-
WASHINGTON MD-MORGAN WV-JEFFERSON WV-BERKELEY WV-
921 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN...JEFFERSON AND
BERKELEY COUNTIES...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
JOHNSONTOWN...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MARTINSBURG AND SHEPHERDSTOWN.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3955 7765 3936 7779 3954 7818 3965 7812
TIME...MOT...LOC 0121Z 293DEG 19KT 3957 7805

$$


HTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:53 PM EDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jul 31, 2:53 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EDT TUE JUL 31 2012

.SYNOPSIS...
LOW PRESSURE ALOFT AND A WARM AND HUMID AIRMASS WILL PERSIST
ALONG THE EASTERN SEABOARD THIS WEEK. A WEAK COLD FRONT WILL
APPROACH THE MID-ATLANTIC REGION ON WEDNESDAY. A SECOND FRONTAL
BOUNDARY IS EXPECTED TO CROSS THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
BROAD UPR TROF WILL PERSIST ALONG THE APLCNS THRU WED WITH WARM
AND MOIST AMS IN THE MID-ATLC RGN. ELY LOW-LVL FLOW WILL VEER TO
SELY AS WEAK SFC LOPRES DVLPS THIS AFTN IN SRN VA.

WDSPRD CU FIELD HAS BEEN MAINTAINED IN MUCH OF FCST AREA OWING TO
VERY MOIST AMS. TSTMS WILL CONT IN POTOMAC HIGHLANDS. ADDITIONAL
SHWRS AND TSTMS WILL DVLP EWD AS THE AFTN PROGRESSES.

STEEP LAPSE RATES THRU H7 AND ABUNDANT LOW-LVL MSTR WILL YIELD MDT
CAPE THIS AFTN...BUT SHEAR IS VIRTUALLY NON-EXISTENT. HOWEVER...
DP MSTR PROFILE AMID THESE STEEP LAPSE RATES AND RELATIVELY LOW
FRZG LVLS COULD LEAD TO A DMGG WIND AND HAIL THREAT FOR ANY DP
CNVCTN...AS HAS BEEN NOTED THUS FAR IN GRANT CTY WV.

SHWRS WILL WANE THIS EVE...ALTHOUGH AN ISOLD SHWR MAY OCCUR OVNGT.
ALTHOUGH DVLPMT OF LOW CLDS IS UNCERTAIN OVNGT...FOG SEEMS MORE
CERTAIN OWING TO PERSISTENT BNDRY LYR MSTR. MINIMA IN UPR 60S-MID
70S WILL BE COMMON.

WITH STAGNANT AMS...CU FIELD SHOULD DVLP QUICKLY AGAIN WED MRNG.
SHWRS AND TSTMS ONCE AGAIN CAN BE XPCD DURG THE DAY ON WED WITH
TROF RMNG ALONG APLCNS AND WEAK CDFNT APRCHG RGN. THERE IS SOME
UNCERTAINTY AS TO THE SWD ADVCMT OF THE BNDRY DURG THE DAY...SO
POPS WERE FOCUSED IN NWRN PORTION OF FCST AREA. MAXIMA IN MID-UPR
80S XPCD.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
UPPER-LEVEL AND SFC TROUGH WILL MOVE OFFSHORE THU...ALLOWING THE
MID-ATLC TO DRY OUT FOR A COUPLE OF DAYS. OUTSIDE OF A WEAK SFC
TROUGH THAT WILL DRIFT OVER THE AREA LATE THU INTO FRI...THE AREA
SHOULD BE FAIRLY QUIET. THIS WILL ALLOW FOR A BIT OF A WARM-UP
BOTH DAYS... ESPECIALLY FRI. HUMIDITY VALUES WILL NOT CHALLENGE
SOME OF THE HOTTER VALUES THIS YEAR...BUT TEMPS AND HEAT INDICES
WILL APPROACH THE M90S EACH AFTN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE MAIN STORY FOR NEXT WEEKEND WILL BE THE BUILD-UP TO A FRONTAL
PASSAGE ON MONDAY. A POTENT LOW PRESSURE SYSTEM WILL SWING DOWN FROM
THE CANADIAN ROCKIES LATE THIS WEEK...DRAGGING ALONG THE US/CANADA
BORDER THIS WEEKEND. AS THE SYSTEM APPROACHES...A LARGE BERMUDA HIGH
WILL CREATE A FETCH OF WARM-MOIST AIR UP THE EASTERN SEABOARD BOTH
SAT AND SUN. SHOWERS AND TSTMS OF AN ISOLATED NATURE WILL BE
POSSIBLE EACH DAY THIS WEEKEND...ALONG WITH HIGHS IN THE L90S HIGHER
HUMIDITY THAN IN PAST DAYS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CIGS 3.0-4.0 KFT WILL BE MAINTAINED THIS AFTN. ELY WINDS WILL BCM
VRB-LGT SLY THRU WED. WEAKLY-CAPPED AMS WILL SUPPORT SHWRS AND
TSTMS THIS AFTN AND EVE.

OVNGT LULL IN PCPN XPCD. ALTHOUGH LOW CIG DVLPMT IS VERY UNCERTAIN
TNGT...FOG IS A PSBLTY OWING TO CONTD HIGH DEWPT TEMPS. SHWRS AND
TSTMS LKLY TO DVLP AGAIN ON WED.

A COUPLE OF DRY DAYS TO CLOSE OUT THE WORK WEEK...AS HIGH PRESSURE
BRIEFLY BUILDS IN ACROSS THE REGION. THE WEEKEND WILL SEE THE RETURN
OF MOISTURE AND CUMULUS FIELD...ALONG WITH ISOLATED TSTMS. A LOW
PRESSURE SYSTEM APPROACHES FROM THE GREAT LAKES THIS WEEKEND...
DRAGGING A COLD FRONT ACROSS THE AREA ON MONDAY.

&&

.MARINE...
ELY WIND WILL BCM SELY AS WEAK SFC LOPRES DVLPS IN SRN VA. LGT AND
VRB WINDS XPCD THIS AFTN THRU WED MRNG BFR THEY INCR SLGTLY FROM
THE S. NO HEADLINES XPCD ATTM...ALTHOUGH SLY FLOW MAY RESULT IN
BRIEF GUSTS FROM CHANNELING.

GENERALLY LIGHT SLY WINDS LATE THIS WEEK INTO THE WEEKEND...THOUGH
SLY CHANNELING WILL OCCUR EACH AFTN/EVE. A COLD FRONT WILL THEN
MOVE ACROSS THE AREA LATE MON INTO TUE OF NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

KRAMAR/GMS
Hazardous weather outlook, Jul 31, 11:01 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1101 AM EDT TUE JUL 31 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
011000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1101 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON NEAR THE BLUE
RIDGE MOUNTAINS. ONE OR TWO STORMS COULD BECOME SEVERE AND WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-011000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1101 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG AND WEST OF THE
BLUE RIDGE MOUNTAINS. A FEW STORMS COULD BECOME SEVERE THIS
AFTERNOON AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KRAMAR

In the hours before

Special weather statement, Jul 31, 7:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
757 PM EDT TUE JUL 31 2012

VAZ025>027-503-504-WVZ055-502-505-506-010045-
SHENANDOAH VA-EASTERN HIGHLAND VA-EASTERN PENDLETON WV-HARDY WV-
EASTERN GRANT WV-WESTERN HIGHLAND VA-WESTERN PENDLETON WV-
ROCKINGHAM VA-AUGUSTA VA-
757 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...EASTERN HIGHLAND...
EASTERN PENDLETON...HARDY...EASTERN GRANT...WESTERN HIGHLAND...
WESTERN PENDLETON...ROCKINGHAM AND AUGUSTA COUNTIES...

AT 756 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF BRUSHY RUN TO FRANKLIN TO NEW
HAMPDEN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE OAK FLAT...HARPER...MILAM...BRANDYWINE...
MOYERS...SUGAR GROVE...CRIDERS...BERGTON...TUNIS AND ORKNEY SPRINGS.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3861 7939 3885 7930 3879 7876 3860 7889
      3847 7914 3845 7969 3847 7970
TIME...MOT...LOC 2356Z 256DEG 23KT 3882 7921 3864 7927
          3852 7953

HTS
Special weather statement, Jul 31, 8:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
841 PM EDT TUE JUL 31 2012

VAZ027-028-030-031-042-501-010145-
SHENANDOAH VA-WARREN VA-CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
FREDERICK VA-
841 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...WARREN...CLARKE...
NORTHERN FAUQUIER...LOUDOUN AND FREDERICK COUNTIES...

AT 841 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED
BETWEEN NINEVEH AND STAR TANNERY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE DELAPLANE...BLUEMONT...ST. LOUIS AND THE
PLAINS.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3910 7764 3884 7773 3892 7838 3915 7827
TIME...MOT...LOC 0041Z 278DEG 22KT 3903 7817

HTS
Local storm report, Jul 31, 8:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
844 PM EDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND DMG     3 NE AUGUSTA SPRINGS    38.13N  79.28W
07/31/2012                   AUGUSTA            VA   911 CALL CENTER

            TREE DOWN AT THE 800 BLOCK OF LITTLE CALF PASTURE
            HIGHWAY DUE TO STRONG THUNDERSTORM WINDS.

&&

EVENT NUMBER LWX1201012

CJL
Special weather statement, Jul 31, 8:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 PM EDT TUE JUL 31 2012

VAZ025>027-029-037>040-050-WVZ055-010145-
ORANGE VA-RAPPAHANNOCK VA-SHENANDOAH VA-GREENE VA-MADISON VA-PAGE VA-
HARDY WV-ROCKINGHAM VA-ALBEMARLE VA-AUGUSTA VA-
847 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS TO AFFECT ORANGE...RAPPAHANNOCK...
SHENANDOAH...GREENE...MADISON...PAGE...HARDY...ROCKINGHAM...ALBEMARLE
AND AUGUSTA COUNTIES...

AT 847 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TUNIS TO 4 MILES NORTHWEST OF RAWLEY SPRINGS TO
VERONA...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE WEYERS CAVE...NEW HOPE...HINTON...STAUNTON
ARPT...FORESTVILLE...SINGERS GLEN...PLEASANT VALLEY...DAYTON...
QUICKSBURG AND SHENANDOAH CAVERNS.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3877 7887 3871 7803 3848 7837 3809 7823
      3805 7826 3810 7904 3853 7920
TIME...MOT...LOC 0047Z 274DEG 26KT 3870 7883 3852 7908
          3818 7895

HTS
Special weather statement, Jul 31, 9:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
912 PM EDT TUE JUL 31 2012

VAZ026-029-038>040-051-010200-
RAPPAHANNOCK VA-GREENE VA-CULPEPER VA-MADISON VA-PAGE VA-
ROCKINGHAM VA-
912 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...GREENE...CULPEPER...
MADISON...PAGE AND ROCKINGHAM COUNTIES...

AT 912 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF BIG MEADOWS...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE SYRIA...ETLAN...NETHERS...SLATE MILLS...
SLATE MILLS AND BOSTON.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3863 7814 3842 7812 3841 7855 3853 7855
TIME...MOT...LOC 0112Z 256DEG 21KT 3849 7844

HTS
Special weather statement, Jul 31, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
921 PM EDT TUE JUL 31 2012

MDZ003-WVZ051>053-010200-
WASHINGTON MD-MORGAN WV-JEFFERSON WV-BERKELEY WV-
921 PM EDT TUE JUL 31 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN...JEFFERSON AND
BERKELEY COUNTIES...

AT 921 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
JOHNSONTOWN...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MARTINSBURG AND SHEPHERDSTOWN.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3955 7765 3936 7779 3954 7818 3965 7812
TIME...MOT...LOC 0121Z 293DEG 19KT 3957 7805

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:41 PM EDTSpecial Weather StatementLWXClarke, Warren64 min
Jul 31, 8:47 PM EDTSpecial Weather StatementLWXGreene, Page, Rappahannock, Rockingham, City of Harrisonburg58 min
Jul 31, 9:12 PM EDTSpecial Weather StatementLWXMadison48 min
Jul 31, 9:38 PM EDTSpecial Weather StatementLWXGreene, Madison, Page, Rappahannock82 min
Jul 31, 10:11 PM EDTSpecial Weather StatementLWXCulpeper, Fauquier, Greene, Madison, Orange, Rappahannock and 1 more64 min
Jul 31, 10:46 PM EDTSpecial Weather StatementLWXAlbemarle44 min
Jul 31, 11:25 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville50 min
Jul 31, 11:32 PM EDTSpecial Marine WarningLWX88 min
Aug 1, 1:51 AM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church8 hr
Aug 1, 3:56 AM EDTSpecial Marine WarningLWX81 min
Aug 1, 2:09 PM EDTSpecial Weather StatementLWXShenandoah36 min
Aug 1, 2:40 PM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church6 hr
Aug 1, 4:19 PM EDTSpecial Weather StatementLWXHighland26 min
Aug 1, 4:24 PM EDTSevere Thunderstorm WarningLWXAugusta, Highland34 min
Aug 1, 5:18 PM EDTSevere Thunderstorm WarningLWXFrederick42 min
Aug 1, 6:30 PM EDTSpecial Weather StatementLWXCity of Fairfax30 min
Aug 1, 7:11 PM EDTSevere Thunderstorm WarningLWXRockingham49 min
Aug 1, 7:21 PM EDTSpecial Weather StatementLWXHighland24 min
Jul 31, 9:48 PM EDTSpecial Weather StatementLWXFrederick27 min
Jul 31, 10:04 PM EDTSpecial Weather StatementLWXWashington56 min
Jul 31, 11:58 PM EDTSpecial Weather StatementLWXHarford32 min
Aug 1, 12:04 AM EDTSpecial Weather StatementLWXHarford26 min
Aug 1, 3:24 PM EDTSpecial Weather StatementLWXAllegany36 min
Aug 1, 4:31 PM EDTSpecial Weather StatementLWXWashington29 min
Aug 1, 5:35 PM EDTSpecial Weather StatementLWXFrederick25 min
Aug 1, 6:04 PM EDTSpecial Weather StatementLWXFrederick26 min
Aug 1, 1:58 PM EDTSpecial Weather StatementLWXMineral32 min
Aug 1, 4:36 PM EDTSpecial Weather StatementLWXBerkeley24 min
Aug 1, 4:42 PM EDTSpecial Weather StatementLWXHampshire33 min
Aug 1, 5:06 PM EDTSpecial Weather StatementLWXBerkeley24 min
Aug 1, 7:05 PM EDTSpecial Weather StatementLWXGrant25 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.